Systolic freedom of orientable manifolds
Annales scientifiques de l'École Normale Supérieure, Série 4, Volume 31 (1998) no. 6, p. 787-809
@article{ASENS_1998_4_31_6_787_0,
     author = {Babenko, Ivan K. and Katz, Mikhail},
     title = {Systolic freedom of orientable manifolds},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     publisher = {Elsevier},
     volume = {Ser. 4, 31},
     number = {6},
     year = {1998},
     pages = {787-809},
     doi = {10.1016/s0012-9593(99)80003-2},
     zbl = {0944.53019},
     mrnumber = {99m:53083},
     language = {en},
     url = {http://www.numdam.org/item/ASENS_1998_4_31_6_787_0}
}
Babenko, Ivan; Katz, Mikhail. Systolic freedom of orientable manifolds. Annales scientifiques de l'École Normale Supérieure, Série 4, Volume 31 (1998) no. 6, pp. 787-809. doi : 10.1016/s0012-9593(99)80003-2. http://www.numdam.org/item/ASENS_1998_4_31_6_787_0/

[1] I. Babenko, Asymptotic invariants of smooth manifolds, (Russian Acad. Sci. Izv. Math., Vol. 41, 1993, pp. 1-38). | MR 94d:53068 | Zbl 0812.57022

[2] I. Babenko, M. Katz and A. Suciu, Volumes, middle-dimensional systoles, and Whitehead products, (Math. Res. Lett., Vol. 5, 1998, pp. 461-471 and http://front.math.ucdavis.edu/math.DG/9707116). | MR 99m:53084 | Zbl 0933.53022

[3] V. Bangert, Minimal geodesics, (Ergod. Th. and Dynam. Sys., Vol. 10, 1990, pp. 263-286). | MR 91j:58126 | Zbl 0676.53055

[4] L. Bérard Bergery and M. Katz, Intersystolic inequalities in dimension 3, (Geometric and Functional Analysis, Vol. 4, No. 6, 1994, pp. 621-632). | MR 95i:53036 | Zbl 0831.53046

[5] L. Bérard Bergery and M. Katz, Homogeneous freedom in middle dimension, in progress.

[6] M. Berger, Du côté de chez Pu, (Ann. Scient. Éc. Norm. Sup., Vol. 5, 1972, pp. 1-44). | Numdam | MR 46 #8119 | Zbl 0227.52005

[7] M. Berger, A l'ombre de Loewner, (Ann. Scient. Éc. Norm. Sup., Vol. 5, 1972, pp. 241-260). | Numdam | MR 46 #8120 | Zbl 0237.53035

[8] M. Berger, Systoles et applications selon Gromov, exposé 771, Séminaire N. Bourbaki, (Astérisque, Vol. 216, 1993, pp. 279-310, Société Mathématique de France). | Numdam | MR 94j:53042 | Zbl 0789.53040

[9] M. Berger, Private communication (1 March 1994). | MR 95k:35184

[10] M. Berger, Riemannian geometry during the second half of the twentieth century, (I.H.E.S., preprint, March 1997).

[11] A. Besicowitch, On two problems of Loewner, (J. London Math. Soc., Vol. 27, 1952, pp. 141-144). | MR 13,831d | Zbl 0046.05304

[12] R. Bott, The stable homotopy of the classical groups, (Ann. Math., Vol. 70, 1959, pp. 313-337). | MR 22 #987 | Zbl 0129.15601

[13] Yu. Burago and V. Zalgaller, Geometric inequalities, Springer, 1988.

[14] M. Do Carmo, Riemannian geometry, Birkhäuser, 1992. | MR 92i:53001 | Zbl 0752.53001

[15] E. Cartan, La topologie des espaces représentatifs des groupes de Lie, (Act. Sci. Ind., n. 358, Hermann, Paris 1936).

[16] J. Cassels, Rational quadratic forms, Academic Press, 1978. | MR 80m:10019 | Zbl 0395.10029

[17] B. Colbois and J. Dodziuk, Riemannian Metrics with Large λ1, (Proc. Amer. Math. Soc., Vol. 122, 1994, pp. 905-906). | MR 95a:58130 | Zbl 0820.58056

[18] G. Courtois, Exemple de variété riemannienne et de spectre, in Rencontres de théorie spectrale et géométrie, Grenoble 1991.

[19] J. Dieudonné, A history of algebraic and differential topology 1900-1960, Birkhäuser, 1989. | MR 90g:01029 | Zbl 0673.55002

[20] J. Dodziuk, Nonexistence of universal upper bounds for the first positive eigenvalue of the Laplace-Beltrami operator, Proceedings of the 1993 Joint Summer Research Conference on Spectral Geometry, (Contemporary Mathematics, Vol. 173, 1994, pp. 109-114). | MR 95m:53052 | Zbl 0810.58042

[21] B. Dubrovin, A. Fomenko and S. Novikov, Modern geometry-methods and applications. Part II. The geometry and topology of manifolds, Graduate Texts in Mathematics 104. Springer, 1985. | MR 86m:53001 | Zbl 0565.57001

[22] Encyclopedic dictionary of mathematics, Second Edition (Japanese encyclopedia). The MIT Press, 1987.

[23] H. Federer, Real flat chains, cochains and variational problems, (Indiana Univ. Math. J., Vol. 24, 1974, pp. 351-407). | MR 50 #1095 | Zbl 0289.49044

[24] H. Federer and W. Fleming, Normal and integral currents, (Ann. of Math., Vol. 72, 1960, pp. 458-520). | MR 23 #A588 | Zbl 0187.31301

[25] A. Fomenko, D. Fuchs and V. Gutenmacher, Homotopic topology, Akadémiai Kiadó, Budapest, 1986. | MR 88f:55001 | Zbl 0615.55001

[26] S. Gallot, D. Hulin and J. Lafontaine, Riemannian Geometry, Springer, 1987. | MR 88k:53001 | Zbl 0636.53001

[27] M. Glezerman and L. Pontryagin, Intersections in manifolds, (Amer Math. Soc. Translations, No. 50, 1951 (Translation of Uspehi Matematicheskih Nauk (N.S.), Vol. 2, no. 1 (17), 1947, pp. 50-155).

[28] C. Godbillon, Topologie algébrique, Hermann, Paris, 1971. | MR 46 #880 | Zbl 0218.55001

[29] M. Greenberg and J. Harper, Algebraic topology : a first course, Addison-Wesley, 1981. | MR 83b:55001 | Zbl 0498.55001

[30] M. Gromov, Structures métriques pour les variétés riemanniennes, (edited by J. Lafontaine and P. Pansu). Cedic, 1981. | MR 85e:53051 | Zbl 0509.53034

[31] M. Gromov, Filling Riemannian manifolds, (J. Diff. Geom., Vol. 18, 1983, pp. 1-147). | MR 85h:53029 | Zbl 0515.53037

[32] M. Gromov, Systoles and intersystolic inequalities, (I.H.E.S., preprint, 1992).

[33] M. Gromov, Metric invariants of Kähler manifolds, in Proc. Differential Geometry and Topology, R. Caddeo, F. Tricerri ed., World Sci., 1993. | Zbl 0888.53047

[34] M. Gromov, Systoles and intersystolic inequalities, pp. 291-362, in A. Besse, Actes de la table ronde de géométrie différentielle en l'honneur de Marcel Berger (Séminaires et Congrès 1, Société Mathématique de France, 1996). | MR 99a:53051 | Zbl 0877.53002

[35] M. Gromov, Metric structures for Riemannian and non-Riemannian spaces, Progr. Math., vol. 152, Birkhäuser, Boston, MA, 1998. | MR 2000d:53065 | Zbl 0953.53002

[36] J. Hebda, The collars of a Riemannian manifold and stable isosystolic inequalities, (Pacific J. Math., Vol. 121, 1986, pp. 339-356). | MR 87e:53064 | Zbl 0607.53043

[37] P. Hilton, On the homotopy groups of the union of spheres, (J. London Math. Soc., Vol. 30, 1955, pp. 154-172). | MR 16,847d | Zbl 0064.17301

[38] M. Katz, Counter-examples to isosystolic inequalities, (Geometriae Dedicata, Vol. 57, 1995, pp. 195-206). | MR 97d:53046 | Zbl 0842.53031

[39] S. Lefschetz, Intersections and transformations of complexes and manifolds, (Trans. Amer. Math. Soc., Vol. 28, 1926, pp. 1-49). | JFM 52.0572.02 | MR 1501331

[40] R. Mandelbaum, Four-dimensional Topology : an introduction, (Bull. Am. Math. Soc., Vol. 2, 1980, pp. 1-159). | MR 81j:57001 | Zbl 0476.57005

[41] J. Milnor and J. Stasheff, Characteristic classes, Princeton University Press, 1974. | MR 55 #13428 | Zbl 0298.57008

[42] C. Pittet, Systoles on S1 × Sn, (Diff. Geom. Appl., Vol. 7, 1997, pp. 139-142). | MR 98i:53061 | Zbl 0878.53038

[43] P. Pu, Some inequalities in certain nonorientable manifolds, (Pacific J. Math., Vol. 2, 1952, pp. 55-71). | MR 14,87e | Zbl 0046.39902

[44] J. Schwartz, Differential geometry and Topology, Gordon and Breach, New York, 1968. | Zbl 0187.45006

[45] J.-P. Serre, Cours d'arithmétique, Presses Universitaires de France, 1970. | MR 41 #138 | Zbl 0225.12002

[46] R. Thom, Quelques propriétés globales des variétés différentiables, (Comment. Math. Helv., Vol. 28, 1954, pp. 17-86). | MR 15,890a | Zbl 0057.15502

[47] G. Whitehead, Elements of homotopy theory, Springer, 1978. | MR 80b:55001 | Zbl 0406.55001

[48] M. Katz, Appendix D to [35].

[49] M. Katz and A. Suciu, Volume of Riemannian manifolds, geometric inequalities, and homotopy theory, in Rothenberg Festschrift (M. Farber, W. Lueck, S. Weinberger, eds.), Contemporary Mathematics, AMS (1999). Available at http://xxx.lanl.gov/abs/math.DG/9810172. | MR 2000i:53063 | Zbl 0967.53024